Skip to Main content Skip to Navigation
Journal articles

Nondeterminism and An Abstract Formulation of Nečiporuk’s Lower Bound Method

Abstract : A formulation of Nečiporuk's lower bound method slightly more inclusive than the usual complexity-measure-specific formulation is presented. Using this general formulation, limitations to lower bounds achievable by the method are obtained for several computation models, such as branching programs and Boolean formulas having access to a sublinear number of nondeterministic bits. In particular, it is shown that any lower bound achievable by the method of Nečiporuk for the size of nondeterministic and parity branching programs is at most O(n^(3/2) / log n).
Document type :
Journal articles
Complete list of metadatas

https://hal.inria.fr/hal-01426213
Contributor : Nathan Grosshans <>
Submitted on : Wednesday, January 4, 2017 - 12:07:36 PM
Last modification on : Monday, July 20, 2020 - 12:34:51 PM
Long-term archiving on: : Wednesday, April 5, 2017 - 1:47:55 PM

File

main.pdf
Files produced by the author(s)

Licence


Copyright

Identifiers

Citation

Paul Beame, Nathan Grosshans, Pierre Mckenzie, Luc Segoufin. Nondeterminism and An Abstract Formulation of Nečiporuk’s Lower Bound Method. ACM Transactions on Computation Theory, ACM, 2016, 9 (1), pp.1 - 34. ⟨10.1145/3013516⟩. ⟨hal-01426213⟩

Share

Metrics

Record views

305

Files downloads

261